Acute myocardial infarction followed by technetium-99m-sestamibi SPECT imaging and pathologic correlation

David G. Hurrell, William D. Edwards, Michael K. O'Connor, Raymond J. Gibbons

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A 79-yr-old man received thrombolytic therapy for acute myocardial infarction after injection with 99m-Tc-sestamibi and died shortly thereafter. Postmortem in situ SPECT imaging of the heart was performed. The heart was then removed and sectioned into short-axis slices, which were placed directly on the SPECT camera face for imaging, and examined by routine gross and microscopic pathologic methods. Pathologic findings were consistent with a small acute inferoseptal myocardial infarction, as demonstrated on both SPECT imaging of the intact heart and imaging of the heart slices. This case report provides further evidence of the validity of SPECT sestamibi imaging for the determination of myocardium at risk during acute myocardial infarction.

Original languageEnglish (US)
Pages (from-to)1837-1840
Number of pages4
JournalJournal of Nuclear Medicine
Volume38
Issue number12
StatePublished - Dec 1 1997

Keywords

  • Myocardial infarction
  • SPECT
  • Technetium-99m-sestamibi
  • Thrombolytic therapy

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Fingerprint Dive into the research topics of 'Acute myocardial infarction followed by technetium-99m-sestamibi SPECT imaging and pathologic correlation'. Together they form a unique fingerprint.

  • Cite this